Alert archive / Minnesota / Wind Advisories in 2010

Wind Advisory 14, NWS Sioux Falls, SD

September 3, 20107 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa

NWS Sioux Falls, SD issued this wind advisory at Sep 3, 2010, 3:48 AM CDT for 7 counties in Minnesota; Clay County, Dickinson County, Osceola County, Iowa. It took effect at Sep 3, 2010, 8:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 3:48 AM CDT (08:48 UTC)
In effect from
Sep 3, 2010, 8:00 AM CDT
Expired
Sep 3, 2010, 5:00 PM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD

Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN

The radar

The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS73 KFSD 030848
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 AM CDT FRI SEP 3 2010

...VERY WINDY AGAIN TODAY...WITH THE WINDIEST CONDITIONS EAST OF
I 29...

.STRONG LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES...AND
HIGH PRESSURE SITUATED OVER THE WESTERN PLAINS...WILL COMBINE TO
GIVE STRONG NORTHWEST WINDS THROUGH SOUTHWEST MINNESOTA AND
ADJACENT AREAS IN NORTHWEST IOWA.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-031700-
/O.NEW.KFSD.WI.Y.0014.100903T1300Z-100903T2200Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
348 AM CDT FRI SEP 3 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

* TIMING...IT WILL BE VERY WINDY FOR MUCH OF TODAY ACROSS
  SOUTHWEST MINNESOTA AND THE IOWA GREAT LAKES AREA. THE WINDS
  WILL THEN SUBSIDE VERY LATE THIS AFTERNOON AND EVENING. 

* WEATHER CONDITIONS...WINDS WILL BE FROM THE NORTHWEST AVERAGING
  25 TO 40 MPH...WITH SOME GUSTINESS AROUND 45 MPH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
2 follow-up statements
797 
WWUS73 KFSD 031527
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1027 AM CDT FRI SEP 3 2010

...VERY WINDY AGAIN TODAY...WITH THE WINDIEST CONDITIONS EAST OF
INTERSTATE 29...

.STRONG LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES...AND
HIGH PRESSURE SITUATED OVER THE WESTERN PLAINS...WILL COMBINE TO
GIVE STRONG NORTHWEST WINDS THROUGH SOUTHWEST MINNESOTA AND
ADJACENT AREAS IN NORTHWEST IOWA.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-032200-
/O.CON.KFSD.WI.Y.0014.000000T0000Z-100903T2200Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
1027 AM CDT FRI SEP 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING...IT WILL BE VERY WINDY FOR MUCH OF TODAY ACROSS 
  SOUTHWEST MINNESOTA AND THE IOWA GREAT LAKES AREA. THE WINDS 
  WILL THEN SUBSIDE VERY LATE THIS AFTERNOON AND EVENING. 

* WEATHER CONDITIONS...WINDS WILL BE FROM THE NORTHWEST AVERAGING
  25 TO 40 MPH...WITH SOME GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
WILLIAMS
686 
WWUS73 KFSD 032201
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 PM CDT FRI SEP 3 2010

.STRONGEST WINDS ACROSS SOUTHWEST MINNESOTA AND THE IOWA
GREAT LAKES AREA HAVE DIMINISHED SOMEWHAT LATE AFTERNOON.
NORTHWEST WIND WILL CONTINUE A GUSTY 25 TO 35 MPH THROUGH
SHORTLY BEFORE SUNSET...THEN BECOME LIGHT QUICKLY THIS EVENING.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-032315-
/O.EXP.KFSD.WI.Y.0014.000000T0000Z-100903T2200Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
501 PM CDT FRI SEP 3 2010

...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Sep 2, 7:42 PM CDT, 8 hours 6 minutes earlier.

Area forecast discussion, Sep 2, 7:42 PM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT THU SEP 2 2010

.DISCUSSION...
ADJUSTED GRIDS EARLIER TO ACCOUNT FOR MORE SSWRD PUSH TO ISOLD
SHRA/TSRA INTO EARLY EVENING...BUT TREND IN HAVING THESE VANISH BY
03Z ALONG WITH DIURNAL CYCLE LOOKS GOOD. ADVY ALLOWED TO EXPIRE AT
00Z WITH WNDS ALREADY WORKING ON DECOUPLING IN SOME LOCATIONS...AND
THIS AS WELL GRADUAL CLEARING WL BE FEATURE OF NEXT 1-2 HOURS ACRS
THE AREA...WITH GRADIENT FAVORING MORE OF A STEADY NR 10 KTS
OVERNIGHT. WL PROBABLY TWEEK TRENDS SOMEWHAT...BUT OVERALL FCST
LOOKS GOOD.  /CHAPMAN

&&

.AVIATION...
VFR CONDITIONS EXPECTED TO LAST THRU 00Z SAT. ISOLD SHRA/TSRA MAINLY
N OF INTERSTATE 90 WL QUICKLY DIMINISH THRU 01Z-02Z...AND WINDS
GUSTING TO 20-25 KTS WL EASE AS WELL. WNDS SHUD RECOUPLE BY MID
MORNING FRI AND GUSTS TO 25 TO 30 KTS PSBL MAINLY ALG/E OF I29. SCT
VFR CU EXPECTED BY 18Z. /CHAPMAN

&&

.PREV DISCUSSION...
SCT SHWRS CONT TO DEVELOP INTO NWRN PART OF FCST AREA AND THEY SHUD
CONT TO DVLP AND SPREAD ESEWD FOR THE REST OF THE AFTN. THO
STRONGEST AND MOST WDSPRD ACTVTY IS TO THE N...SCT SHWRS W/ 50 PCT
POP FAR NERN FCST AREA ALONG WITH ISOLD TSTMS HON/FSD/SPW AND
NORTHEAST LOOKS GOOD. THIS IS ALL TO 00Z WHICH IS THE START OF TNGT
PERIOD. WILL DECREASE SHOWER MENTION TO THE ENE AFT 00Z AND CUT
TSTMS FOR ERY THIS EVE. ISOLD SHWRS CUD LINGER A LTL PAST 03Z FAR
NERN/ECNTRL FCST AREA AS UPPER WV PASSES BY...OTRW SKIES SHOULD BE
GOING PRETTY CLEAR AFTER THAT TIME WITH DRIER AIR MOVNG IN AND
HEATING TURNED OFF.

WIND ADVY FOR WRN FORECAST AREA HAS BECOME VALID. WINDS ARE NOT
QUITE THERE YET BUT SHOULD INCREASE SOME MORE THRU 4PM AS RUC SHOWS
BL WINDS STILL INCREASING. WILL THEREFORE KEEP AS IS TO 7 PM. WINDS
WILL DECREASE STEADILY ERY THIS EVE AND SETTLE DOWN TO AROUND 10 MPH
FOR THE NIGHT A COUPLE HOURS AFTER SUNSET. GUIDANCE LOW TEMPS LOOK
GENERALLY OK...COOL BUT NOT AS COOL AS IT COULD BE WITHOUT THE
LINGERING SFC AND LOW LEVEL WINDS. / WILLIAMS

THE WEEKEND CONTS TO LOOK PLEASANT AND DRY. SAT WL REMAIN COOL AND
BREEZY WHILE SUNDAY WL SEE LESS WIND AND WARMER TEMPS CLOSER TO
NORM. HIGH TEMPS ON SAT WILL BE A FEW DEG EITHER SIDE OF 70 MOST
PLACES. COOLEST MORN WL BE SAT AS HIGH PRES SETTLES OVER THE AREA.
LOWS WL BE IN THE LOWER TO MID 40S.

WRMFNT WL LIFT N OF CWA LATE SUN NITE. CUD SEE AN ISOLD TRW ACRS N
SUN NITE ON NOSE OF WAA...BUT MOISTURE IS LIMITED SO WL LEAVE DRY.
CDFNT WL PUSH EWD ACRS CWA MON INTO MON EVE. NOT SURE IF ANY STORMS
WL GET GOING AS WARM MID LEVEL TEMPS MAY COMPLETELY CAP CWA. SO FOR
THAT REASON WL ONLY KEEP 20 TO 30% POPS IN FCST WITH BEST CHC ACRS
ERN CWA MON AFTN AND EVE JUST AHEAD OF FNT. SHUD WARM UP NICELY
AHEAD OF THIS FNT ON MON WITH HIGHS IN THE 80S. PLENTY OF MIXING
BEHIND FNT WL ALSO KEEP TEMPS CLOSE TO NORM AND ALSO BREEZY TO WINDY.

TUES SHUD BE DRY AND PLEASANT ACRS CWA AS FNT STALLS STALLS ACRS NEB
AND SRN IA. THIS FNT WL BEGIN TO LIFT N TUES NITE AND PERSIST ACRS
CWA INTO THU. MAJOR TROF DIGGING ACRS WRN US WL BRING PLENTY OF LLM
N INTO CWA WHICH CUD PRODUCE FAIRLY WDSPRD TRW N OF BNDRY WED NITE
INTO THU.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Sep 2, 11:20 AM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1120 AM CDT THU SEP 02 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1120 AM CDT THU SEP 02 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL ACCOMPANY SCATTERED SHOWERS
REDEVELOPING THIS AFTERNOON NORTHEAST OF A HURON TO SIOUX FALLS
TO STORM LAKE IOWA LINE. SEVERE STORMS ARE NOT EXPECTED...BUT
ISOLATED SHOWERS OR THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL.

WIND AND FOG...
WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
POSSIBLE THIS AFTERNOON FROM CHAMBERLAIN AND GREGORY EAST INTO
PARTS OF THE  JAMES RIVER VALLEY. WINDS WILL QUICKLY DECREASE
THIS EVENING.

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL REACH HIGH TO VERY HIGH THIS
AFTERNOON IN GREGORY COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in Minnesota, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.